Alert archive / California / Beach Hazards Statements in 2013
Beach Hazards Statement 11, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Dec 13, 2013, 12:32 PM PST for San Diego County, California. It took effect at Dec 15, 2013, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 13, 2013, 12:32 PM PST (20:32 UTC)
- In effect from
- Dec 15, 2013, 10:00 PM PST
- Expired
- Dec 15, 2013, 8:48 AM PST
- In force
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSGX 132032 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1232 PM PST FRI DEC 13 2013 ...HIGH SURF LIKELY FOR WEST-FACING BEACHES MONDAY INTO TUESDAY... .A STORM CURRENTLY OVER THE NORTH-CENTRAL PACIFIC WILL GENERATE AN ELEVATED LONG-PERIOD WEST-NORTHWEST SWELL WHICH WILL ARRIVE LATE SUNDAY...PEAK MONDAY...AND LOWER TUESDAY. THE SWELL WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO EXPOSED WEST-FACING BEACHES OF SAN DIEGO COUNTY...AND BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY MONDAY INTO TUESDAY. THE BEACH HAZARDS STATEMENT MAY NEED TO BE UPGRADED TO A HIGH SURF ADVISORY THIS WEEKEND IF HIGH SURF STILL APPEARS LIKELY. CAZ042-043-140900- /O.NEW.KSGX.BH.S.0011.131216T0600Z-131218T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1232 PM PST FRI DEC 13 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR AN OUTLOOK FOR HIGH SURF...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON. * WAVES AND SURF...INCREASING TO 5 TO 8 FEET WITH LOCALLY HIGHER SETS. * TIMING...MONDAY THROUGH TUESDAY AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL LIKELY PRODUCE HAZARDOUS SWIMMING CONDITIONS...PARTICULARLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
4 follow-up statements
000 WHUS46 KSGX 140857 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1257 AM PST SAT DEC 14 2013 ...HIGH SURF LIKELY FOR WEST-FACING BEACHES MONDAY INTO TUESDAY... .A STORM CURRENTLY OVER THE NORTH-CENTRAL PACIFIC WILL GENERATE AN ELEVATED LONG-PERIOD WEST-NORTHWEST SWELL WHICH WILL ARRIVE LATE SUNDAY...PEAK MONDAY...AND LOWER TUESDAY. THE SWELL WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO EXPOSED WEST- FACING BEACHES OF SAN DIEGO COUNTY...AND BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY MONDAY INTO TUESDAY. THE BEACH HAZARDS STATEMENT MAY NEED TO BE UPGRADED TO A HIGH SURF ADVISORY THIS WEEKEND IF HIGH SURF STILL APPEARS LIKELY. CAZ042-043-141900- /O.CON.KSGX.BH.S.0011.131216T0600Z-131218T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1257 AM PST SAT DEC 14 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WAVES AND SURF...INCREASING TO 5 TO 8 FEET WITH LOCALLY HIGHER SETS. * TIMING...MONDAY THROUGH TUESDAY AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL LIKELY PRODUCE HAZARDOUS SWIMMING CONDITIONS...PARTICULARLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ JT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 WHUS46 KSGX 141917 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1117 AM PST SAT DEC 14 2013 ...HIGH SURF LIKELY FOR WEST-FACING BEACHES MONDAY INTO TUESDAY... .A STORM CURRENTLY OVER THE NORTH-CENTRAL PACIFIC WILL GENERATE AN ELEVATED LONG-PERIOD WEST-NORTHWEST SWELL WHICH WILL ARRIVE LATE SUNDAY...PEAK MONDAY...AND LOWER TUESDAY. THE SWELL WILL LIKELY BRING HIGH SURF AND STRONG RIP CURRENTS TO EXPOSED WEST- FACING BEACHES OF SAN DIEGO COUNTY...AND BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY MONDAY INTO TUESDAY. THE BEACH HAZARDS STATEMENT MAY NEED TO BE UPGRADED TO A HIGH SURF ADVISORY THIS WEEKEND IF HIGH SURF STILL APPEARS LIKELY. CAZ042-043-150800- /O.CON.KSGX.BH.S.0011.131216T0600Z-131218T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1117 AM PST SAT DEC 14 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WAVES AND SURF...INCREASING TO 5 TO 8 FEET WITH LOCALLY HIGHER SETS. * TIMING...MONDAY THROUGH TUESDAY AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL LIKELY PRODUCE HAZARDOUS SWIMMING CONDITIONS...PARTICULARLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
000 WHUS46 KSGX 150757 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1157 PM PST SAT DEC 14 2013 ...BUILDING SURF FOR WEST-FACING BEACHES MONDAY INTO TUESDAY... .A STORM CURRENTLY OVER THE NORTH-CENTRAL PACIFIC WILL GENERATE AN ELEVATED LONG-PERIOD WEST-NORTHWEST SWELL WHICH WILL ARRIVE LATE SUNDAY...PEAK MONDAY...AND LOWER TUESDAY. THE SWELL MAY BRING HIGH SURF AND STRONG RIP CURRENTS TO EXPOSED WEST-FACING BEACHES OF SAN DIEGO COUNTY...AND BEACHES NORTH OF NEWPORT BEACH IN ORANGE COUNTY MONDAY INTO TUESDAY. THE BEACH HAZARDS STATEMENT WILL BE UPGRADED TO A HIGH SURF ADVISORY LATER TODAY IF WIDESPREAD HIGH SURF IS EXPECTED. CAZ042-043-151800- /O.CON.KSGX.BH.S.0011.131216T0600Z-131218T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1157 PM PST SAT DEC 14 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WAVES AND SURF...INCREASING TO 4 TO 7 FEET WITH LOCALLY HIGHER SETS. * TIMING...MONDAY THROUGH TUESDAY AFTERNOON. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL LIKELY PRODUCE HAZARDOUS SWIMMING CONDITIONS...PARTICULARLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 WHUS46 KSGX 151648 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 848 AM PST SUN DEC 15 2013 ...HIGH SURF FOR ORANGE AND SAN DIEGO COUNTIES MONDAY MORNING THROUGH TUESDAY AFTERNOON... .A MODERATE LONG-PERIOD WEST-NORTHWEST SWELL WILL ARRIVE LATE TONIGHT...PEAK MONDAY...AND SLOWLY LOWER ON TUESDAY. THE SWELL WILL LIKELY PRODUCE HIGH SURF MONDAY AND TUESDAY ALONG EXPOSED WEST- FACING BEACHES OF SAN DIEGO COUNTY...AND NORTH OF NEWPORT BEACH IN ORANGE COUNTY. SURF CONDITIONS WILL BE HAZARDOUS...ESPECIALLY FOR INEXPERIENCED SWIMMERS. CAZ042-043-160100- /O.CAN.KSGX.BH.S.0011.131216T0600Z-131218T0000Z/ /O.NEW.KSGX.SU.Y.0011.131216T1300Z-131218T0100Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 848 AM PST SUN DEC 15 2013 ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 PM PST TUESDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 PM PST TUESDAY. THE BEACH HAZARDS STATEMENT IS NO LONGER IN EFFECT. * WAVES AND SURF...RISING TO 5 TO 7 FEET WITH LOCALLY HIGHER SETS BY LATE MONDAY MORNING. * LOCATIONS...EXPOSED WEST-FACING BEACHES OF SAN DIEGO COUNTY...MAINLY SOUTH OF CARLSBAD. NORTH OF NEWPORT BEACH IN ORANGE COUNTY. * TIMING...MONDAY MORNING THROUGH TUESDAY AFTERNOON. * TIDES...HIGHEST TIDES AROUND 6.5 FEET DURING THE MID-MORNING HOURS...AND LOWEST TIDES AROUND -0.7 FEET DURING THE MID- AFTERNOON HOURS. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL LIKELY PRODUCE HAZARDOUS SWIMMING CONDITIONS...PARTICULARLY FOR INEXPERIENCED SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 13, 10:00 AM PST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 13, 10:00 AM PST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST FRI DEC 13 2013
.SYNOPSIS...
AS A SYSTEM MOVES BY TO OUR NORTHEAST...EXPECT ONE LAST COOL DAY
ACROSS THE REGION...WITH LOCALLY GUSTY WEST WINDS IN THE MOUNTAINS
AND DESERTS. HOWEVER...HIGH PRESSURE WILL BUILD BACK OVER THE WEST
COAST...WITH DRY AND WARMER CONDITIONS DEVELOP THROUGH THE FIRST
PART OF WORK WEEK. AS THE SURFACE HIGH PRESSURE BUILDS INTO THE
GREAT BASIN TONIGHT AND ON SATURDAY...MODERATE TO LOCALLY STRONG
NORTHEAST TO EAST WINDS DEVELOPING ACROSS THE SOUTHLAND...AND
CONTINUE THROUGH SUNDAY...BEFORE WEAKENING A BIT ON MONDAY. A
GRADUAL COOLING TREND WILL DEVELOP FOR THE REST OF THE WORK WEEK
THOUGH...WITH COASTAL LOW CLOUDS AND FOG RETURNING BY THURSDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CLEARLY SHOWS A SYSTEM MOVING ACROSS THE GREAT
BASIN THIS MORNING...WITH DRY NORTHWESTERLY FLOW DEVELOPING OVER
SOUTHERN CALIFORNIA. AS A RESULT...SKIES ARE PREDOMINATELY CLEAR
THIS MORNING...EVEN THOUGH DAYTIME TEMPERATURES WILL BE A LITTLE
COOLER WHEN COMPARED TO THOSE OF YESTERDAY. LOCALLY GUSTY WEST TO
NORTHWEST WINDS WILL ALSO BE IN THE MOUNTAINS AND DESERTS THROUGH
THIS AFTERNOON. HOWEVER...THE WINDS WILL TRANSITION AND INCREASE
TONIGHT TO THE NORTHEAST...AS SURFACE HIGH PRESSURE BUILDS INTO THE
GREAT BASIN.
THESE WINDS WILL BE THE MAIN FORECAST CONCERN THROUGH THIS WEEKEND
AND THE FIRST PART OF NEXT WEEK...AS MODERATE TO LOCALLY STRONG AND
GUSTY NORTHEAST AND EAST WINDS DEVELOP FOR SATURDAY AND SUNDAY. IN
FACT...THE 12Z NAM CONTINUES TO SHOW THE SURFACE GRADIENT BETWEEN
SAN DIEGO AND TONOPAH INCREASING AND PEAKING EARLY SATURDAY MORNING
AROUND 15 MBS...WHILE THE SAN DIEGO TO DAGGETT GRADIENT PEAKS AROUND
8 MBS. THERE WILL ALSO BE GOOD UPPER LEVEL SUPPORT...WITH 850 MB
WINDS RANGING BETWEEN 30 AND 40 KTS. THE 06Z WRF IS STILL A LITTLE
STRONGER WITH THESE WINDS...SHOWING THE WINDS RANGING BETWEEN 40 TO
50 KTS. THESE WINDS WILL ALSO SPREAD SOUTH THROUGH THE
DAY...INCREASING ACROSS SAN DIEGO COUNTY BY THE AFTERNOON. ALTHOUGH
THE GRADIENTS WILL WEAKENING A BIT FOR THE DAY...THERE WILL BE A
SECONDARY PEAK ON SUNDAY MORNING. THE HIGH RESOLUTION MODELS SHOW
THIS PEAK FAVORING RIVERSIDE AND SAN DIEGO COUNTY...WITH THE UPPER
LEVEL SUPPORT STILL RANGING BETWEEN 35 AND 45 KTS. AT THIS
TIME...STILL THINK MOST LOCATIONS WILL SEE GUSTS IN THE 45 TO 55 MPH
RANGE...WITH THE FAVORED WINDY SPOTS THROUGH AND BELOW THE FAVORED
PASSES AND CANYONS GUSTING UP TO 65 MPH...SUCH AS FREEMONT
CANYON...HIGHLAND SPRINGS...AND SILL HILL. THE UPPER LEVEL SUPPORT
WILL FINALLY START TO WANE SUNDAY NIGHT AND MONDAY...EVEN THOUGH THE
SURFACE GRADIENTS WILL STILL BE SIMILAR TO THOSE OF SUNDAY MORNING.
THEREFORE...EXPECT BREEZY CONDITIONS TO CONTINUE INTO AT LEAST
MONDAY.
BESIDES THE GUSTY WINDS...THIS WEEKEND WILL BE VERY NICE...AS CLEAR
SKIES PREVAIL. TEMPERATURES WILL WARM BETWEEN 5 TO 10 DEGREES EACH
DAY...WITH VALLEY TEMPERATURES FLIRTING WITH THE 80 DEGREE MARK BY
SUNDAY. TEMPERATURES WILL ALSO BE AROUND 10 DEGREES ABOVE NORMAL
WEST OF THE MOUNTAINS BY SUNDAY. THESE WARM CONDITIONS WILL
CONTINUE INTO MONDAY...AS WARM A FEW MORE DEGREES. TUESDAY WILL BE
VERY SIMILAR TO MONDAY AS WELL...WITH THESE DAYS LIKELY BEING THE
WARMEST OF THE WEEK.
THE RIDGE OF HIGH PRESSURE WILL WEAKEN BY THE MIDDLE OF THE WORK
WEEK...AS ANOTHER SYSTEM APPROACHES THE REGION. AS A
RESULT...COOLER CONDITIONS WILL DEVELOP...AND THE MARINE LAYER WILL
LIKELY RETURN TO THE COASTAL EACH NIGHT. AT THIS POINT IN
TIME...THE MODELS ARE STILL STRUGGLING WITH HOW TO TRACK AND HOW
STRONG THIS NEXT SYSTEM WILL BE. THESE DIFFERENCES WILL GREATLY
IMPACT WHETHER OR NOT THE SOUTHLAND WILL SEE ANY PRECIPITATION. IN
THE MEANTIME THOUGH...JUST EXPECT COOLER CONDITIONS TO PREVAIL.
&&
.AVIATION...
131550Z...COAST/VALLEYS/MTNS...FEW-SCT CLDS WITHIN 10 SM OF
COAST...WITH BASES 800-1000 FT MSL AND TOPS 1200 FT MSL...WITH LOCAL
BKN CIGS POSSIBLE IN NORTHERN ORANGE COUNTY...WILL CONTINUE THROUGH
1800 UTC. 1800-14/0200 UTC...UNRESTRICTED VIS AND FEW-SCT CLDS AOA
20000 FT MSL. 14/0200-14/1000 UTC...LOW TO MODERATE CONFIDENCE IN
PATCHY STRATUS FORMING WITHIN 10-20 SM OF THE COAST...POSSIBLY
BRINGING A FEW HOURS OF BKN-OVC CIGS TO COASTAL TAF SITES. BASES
WILL LIKELY BE 600-1100 FT MSL AND TOPS 1000-1200 FT MSL...WITH
LOCAL VIS 3-5SM. AFTER 14/1000 UTC...UNRESTRICTED VIS AND MOSTLY
SKC. ALSO...AFTER 14/0900 UTC...NE TO E WIND GUSTS INCREASING TO
40-50 KT OVER MTN RIDGE-TOPS...COASTAL SLOPES...THROUGH AND BELOW
MTN PASSES/CANYONS...AND INTO THE COASTAL FOOTHILLS...WILL CREATE
STG-SVR UDDFS/ROTORS/LLWS OVER AND W OR SW OF THE MTNS. STRONG SFC
WINDS MAY OCCUR AT KSNA AND KONT AFTER 14/1400 UTC...ALTHOUGH TIMING
IS UNCERTAIN.
DESERTS...UNRESTRICTED VIS AND MOSTLY SKC THROUGH SATURDAY MORNING.
AFTER 14/0900 UTC...NE WIND GUSTS 40-50 KT OVER THE LITTLE SAN
BERNARDINO MTNS WILL BRING STG/SVR UDDFS/ROTORS/LLWS OVER AND SW OF
THE MTNS AND INTO THE COACHELLA VALLEY.
&&
.MARINE...
A MODERATE SIZED LONG-PERIOD NORTHWEST SWELL GENERATED BY A STORM
OVER THE NORTH-CENTRAL PACIFIC WILL ARRIVE TO OUR BEACHES SUNDAY
NIGHT...PEAK MONDAY AT 6 FEET/16 SECONDS SOUTH OF SAN CLEMENTE
ISLAND...THEN LOWER TUESDAY. ELEVATED OR POSSIBLY HIGH SURF
CONDITIONS AND STRONG RIP CURRENTS ARE EXPECTED ALONG EXPOSED WEST
FACING BEACHES MONDAY INTO EARLY TUESDAY WITH THIS SWELL.
&&
.FIRE WEATHER...
MODERATE TO LOCALLY STRONG SANTA ANA WINDS BEGINNING IN THE
MOUNTAINS TONIGHT AND SPREADING INTO THE FOOTHILLS AND VALLEYS BY
EARLY SATURDAY MORNING. NORTHEAST WINDS FROM 20-30 MPH WITH GUSTS OF
50 MPH THROUGH AND BELOW THE FAVORED CANYONS AND PASSES. PEAK GUSTS
OF 60 MPH IN THE WIND PRONE AREAS. THE WINDS WILL CONTINUE THROUGH
MIDDAY SUNDAY.
THIS DRY SANTA ANA EVENT WILL BRING AN EXTENDED PERIOD OF LOW
HUMIDITIES LESS THAN 15 PERCENT FROM SATURDAY THROUGH SUNDAY EVENING
FOR ELEVATED WILDFIRE DANGER. A FIRE WEATHER WATCH IS IN EFFECT FOR
THE INLAND AREAS OF ORANGE COUNTY AS WELL AS THE SANTA ANA FOOTHILLS
AND MOUNTAINS...THE SAN BERNARDINO COUNTY MOUNTAINS...THE INLAND
EMPIRE...THE RIVERSIDE COUNTY MOUNTAINS...THE SAN DIEGO COUNTY
MOUNTAINS...AND THE SAN DIEGO COUNTY VALLEYS.
MONDAY AND TUESDAY...THE OFFSHORE WINDS WILL NOT BE QUITE AS STRONG
BUT THE HUMIDITIES WILL REMAIN VERY LOW.
&&
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE
COUNTY MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT
OF THE SAN BERNARDINO NATIONAL FOREST...SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO
COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT
COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL
FOREST...SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
DISTRICTS OF THE CLEVELAND NATIONAL FOREST...SANTA ANA
MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
CLEVELAND NATIONAL FOREST.
WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM PST SUNDAY FOR THE
ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...
SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
MOUNTAINS AND FOOTHILLS.
WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM PST SUNDAY FOR THE
SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS.
PZ...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...HARRISON
FIRE...MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:02 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 days |
| Dec 13, 1:30 PM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 53 hr |
Nearby
Beach Hazards Statements in California, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.